ICD-10 Diagnosis Code T39.011A

Poisoning by aspirin, accidental (unintentional), init

Diagnosis Code T39.011A

ICD-10: T39.011A
Short Description: Poisoning by aspirin, accidental (unintentional), init
Long Description: Poisoning by aspirin, accidental (unintentional), initial encounter
This is the 2018 version of the ICD-10-CM diagnosis code T39.011A

Valid for Submission
The code T39.011A is valid for submission for HIPAA-covered transactions.

Code Classification
  • Injury, poisoning and certain other consequences of external causes (S00–T98)
    • Poisoning by, adverse effect of and underdosing of drugs, medicaments and biological substances (T36-T50)
      • Nonopioid analgesics, antipyretics and antirheumatics (T39)

Information for Medical Professionals

Diagnostic Related Groups
The diagnosis code T39.011A is grouped in the following Diagnostic Related Group(s) (MS-DRG V34.0)

  • 917 - POISONING AND TOXIC EFFECTS OF DRUGS WITH MCC
  • 918 - POISONING AND TOXIC EFFECTS OF DRUGS WITHOUT MCC

Convert to ICD-9 Additional informationCallout TooltipGeneral Equivalence Map
The ICD-10 and ICD-9 GEMs are used to facilitate linking between the diagnosis codes in ICD-9-CM and the new ICD-10-CM code set. The GEMs are the raw material from which providers, health information vendors and payers can derive specific applied mappings to meet their needs.

Synonyms
  • Accidental aspirin overdose
  • Accidental poisoning caused by aspirin
  • Accidental poisoning caused by salicylates
  • Acquired platelet function disorder
  • Aspirin overdose
  • Aspirin overdose of undetermined intent
  • Platelet dysfunction caused by aspirin
  • Platelet dysfunction caused by drugs
  • Poisoning caused by salicylate
  • Salicylate overdose

Information for Patients


Medication Errors

Medicines cure infectious diseases, prevent problems from chronic diseases, and ease pain. But medicines can also cause harmful reactions if not used correctly. Errors can happen in the hospital, at the doctor's office, at the pharmacy, or at home. You can help prevent errors by

  • Knowing your medicines. Keep a list of the names of your medicines, how much you take, and when you take them. Include over-the-counter medicines, vitamins, and supplements and herbs. Take this list to all your doctor visits.
  • Reading medicine labels and following the directions. Don't take medications prescribed for someone else.
  • Taking extra caution when giving medicines to children.
  • Asking questions. If you don't know the answers to these questions, ask your doctor or pharmacist.
    • Why am I taking this medicine?
    • What are the common problems to watch out for?
    • What should I do if they occur?
    • When should I stop this medicine?
    • Can I take this medicine with the other medicines on my list?

Centers for Disease Control and Prevention

  • 6 Tips to Avoid Medication Mistakes (Food and Drug Administration)
  • How and when to get rid of unused medicines (Medical Encyclopedia)
  • Keeping your medications organized (Medical Encyclopedia)
  • Medication safety during your hospital stay (Medical Encyclopedia)
  • Medication safety: Filling your prescription (Medical Encyclopedia)
  • Storing your medicines (Medical Encyclopedia)
  • Taking medicine at home - create a routine (Medical Encyclopedia)


[Read More]
Previous Code
Previous Code T39.011
Next Code
T39.011D Next Code